MAUDE Adverse Event Report: GIVEN IMAGING VIETNAM CO LTD MANOSCAN; SYSTEM, GASTROINTESTINAL MOTILITY (ELECTRICAL)

GIVEN IMAGING VIETNAM CO LTD MANOSCAN; SYSTEM, GASTROINTESTINAL MOTILITY (ELECTRICAL)
Model Number 1286
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Pain (1994)
Date of Event 09/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, the catheter was stuck in patient nose while extubating.The probe was cut and pulled out through the mouth.The patient was a little shaken up, with a sore nose, but ultimately fine.After ringing the patient two days later, patient reported a sore nose, some bleeding, and unable to breathe through a nostril.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted that the silicon sleeve had damage at the 40 cm mark.The catheter had also been cut in order to remove it from the patient.It was reported that the catheter was difficult to remove from patient.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: potential adverse events associated with the use of this system and catheter insertion into the nasal passage may include: discomfort, nasal pain, minor bleeding, runny nose, throat discomfort, irregular heartbeat with dizziness, and perforation.In rare instances, the catheter may be misdirected into the trachea causing coughing or choking, the catheter may curl during intubation, and catheter position may move during the procedure.Medical, endoscopic, or surgical intervention may be necessary to address any of these complications, should they occur.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
According to the reporter, the catheter was stuck in patient nose while extubating.The probe was cut and pulled out through the mouth.The patient was a little shaken up, with a sore nose, but ultimately fine.The next day, the patient had a nose bleed, but not on the day when the catheter was removed.After ringing the patient two days later, patient reported a sore nose, some bleeding, and unable to breathe through a nostril.

Brand Name
MANOSCAN
Common Device Name
SYSTEM, GASTROINTESTINAL MOTILITY (ELECTRICAL)
Manufacturer (Section D)
GIVEN IMAGING VIETNAM CO LTD
suite 6a, 6th floor
ho chi minh city
VM 
Manufacturer (Section G)
GIVEN IMAGING VIETNAM CO LTD
suite 6a, 6th floor
ho chi minh city
VM  
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key17865220
Report Number3007662958-2023-00026
Device Sequence Number17624736
Product Code FFX
UDI-Device Identifier04260167482484
UDI-Public04260167482484
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K151086
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1286
Device Catalogue Number1286
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2023
Supplement Date Received by Manufacturer03/08/2024
Initial Report FDA Received Date10/03/2023
Supplement Report FDA Received Date03/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/22/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age45 YR
Patient SexUnknown